Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 127, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 14, 2008, 9:54 AM CDT for East Carroll Parish, Madison Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 9:54 AM CDT (14:54 UTC)
- Expired
- Sep 14, 2008, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 141454
FFWJAN
LAC035-065-141700-
/O.NEW.KJAN.FF.W.0127.080914T1454Z-080914T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
954 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
MADISON PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF TALLULAH...
* UNTIL NOON CDT
* AT 950 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING ACROSS THE
WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSFORD...SONDHEIMER...OMEGA AND ALSATIA
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH NOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3236 9148 3237 9145 3240 9148 3259 9143
3284 9115 3277 9116 3267 9112 3265 9115
3259 9111 3254 9110 3250 9112 3246 9108
3222 9138 3231 9149 3233 9147
$$
WILKINSON1 follow-up statement
000
WGUS74 KJAN 141609
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT SUN SEP 14 2008
LAC035-141617-
/O.CAN.KJAN.FF.W.0127.000000T0000Z-080914T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EAST CARROLL LA-
1109 AM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CARROLL
PARISH...
THE HEAVIEST RAIN HAS EXITED THE PARISH BUT LIGHT RAINFALL WILL
CONTINUE.
LAT...LON 3232 9143 3235 9144 3236 9140 3239 9144
3253 9135 3253 9112 3255 9110 3253 9112
3250 9112 3246 9108 3223 9136 3230 9145
$$
LAC065-141700-
/O.CON.KJAN.FF.W.0127.000000T0000Z-080914T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-
1109 AM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR MADISON
PARISH...
AT 1103 AM CDT...A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING
WAS INDICATED BY RADAR OVER THE COUNTY. THE HEAVIEST RAIN THROUGH
NOON WILL OCCUR IN THE EASTERN PART OF THE PARISH WITH AN ADDITIONAL
1 TO 3 INCHES POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OMEGA.
LAT...LON 3232 9143 3235 9144 3236 9140 3239 9144
3253 9135 3253 9112 3255 9110 3253 9112
3250 9112 3246 9108 3223 9136 3230 9145
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 7:52 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 14, 7:52 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CDT SUN SEP 14 2008
.DISCUSSION...MADE A QUICK UPDATE TO ADD THREE MORE OF THE
NORTHEASTERN COUNTIES TO THE TORNADO WATCH THIS MORNING. THE LINE OF
STORMS HAS BEEN PROPAGATING FORWARD RAPIDLY THIS MORNING AND THESE
COUNTIES WILL LIKELY BE AFFECTED BEFORE THE WATCH EXPIRES AND DECENT
SHEAR BEGINS TO SLACK OFF. OTHERWISE NO OTHER CHANGES WERE MADE AT
THIS TIME.
&&
.PREVIOUS DISCUSSION...FOR TODAY AND TONIGHT...TROPICAL DEPRESSION
IKE WILL LIFT NEWD INTO THE GREAT LAKES REGION BY THE EVENING. THE
SYSTEM WILL PRODUCE A DEEP FETCH OF LOW LEVEL MOISTURE THAT WILL LIE
ACROSS THE ARKLAMISS AND REMAIN IN PLACE AHEAD OF LOW LEVEL TROUGHING
THAT WILL PUSH INTO THE AREA IMMEDIATELY TO THE REAR OF IKE. 850 MB
SURFACE TROUGH AND ASSOCIATED CONVERGENCE IS FORECAST BY SEVERAL
MODELS TO STALL OVER SWRN ZONES TODAY AND TONIGHT NI A REGION OF RICH
850 MB THETAE AND HIGH SURFACE DEWPOINTS. MODELS ARE SHOWING
SIGNIFICANT STRENGTHENING OF UPPER DYNAMICS AS A STRONG UPPER JET
DROPS INTO THE LOWER MS VALLEY FROM THE WEST AND A SMALLER JET CORE
PUSHES WWD ACROSS THE NRN GULF. GFS INTENSITY SUGGESTS FEEDBACK BY
THAT MODEL BUT BOTH EURO AND SPC WRF MAINTAIN HEALTHY QPF SWRN ZONES
OVERNIGHT. WITH PRECIPITABLE WATER VALUES FROM 2 TO NEAR 2.5 INCHES
HAVE DECIDED TO EXTEND THE FLASH FLOOD WATCH INTO
TONIGHT...MAINTAINING THE SAME AREA. HAVE FOLLOWED POPS FROM THE
PREVIOUS FORECAST TO MAINTAIN WETTER TREND THAT ADVERTISED BY MOS.
HOWEVER HAVE FOLLOWED MOS TEMPS FOR TODAY AND TONIGHT. WIND SHEAR
WILL CONTINUE TO DIMINISH THIS MORNING AND GENERALLY DROP OFF BY LATE
MORNING. A NARROW AREA OF MARGINAL SHEAR PERSISTS OVER ERN ZONES BUT
THE TORNADO RISK SHOULD GENERALLY END BY NOON FOR THE ARKLAMISS. THE
PRESSURE GRADIENT ITSELF IS FORECAST TO WEAKEN RAPIDLY DURING THE
EARLY MORNING...MORE THAN ENOUGH TO LET THE LAKE WIND ADVISORY EXPIRE
AS ADVERTISED. DRIER AIR WILL BEGIN TO MOVE IN FROM THE NW LATE
TODAY. SURFACE DEWPOINTS ARE FORECAST INTO THE MID 60S EXTREME NW MS
BY 15/00Z AND FORECAST TO FALL INTO THE 50S TO 60S RANGE OVER MUCH OF
THE FORECAST AREA LATE TONIGHT. /03/
FOR MONDAY...MODELS ARE IN AGREEMENT THAT THE COLD FRONT AND ASSOC
SHOWER ACTIVITY WILL SLOWLY SHIFT SOUTHEAST ACROSS THE AREA. HAVE
BOOSTED POPS ABOVE MAV GUIDANCE WITH THE POTENTIAL FOR THE FRONT TO
BE SLOWER THAN DEPICTED BY THE GFS...BUT NOT EXPECTING MORE THAN
LIGHT TO MODERATE RAINFALL AMOUNTS.
FOR MONDAY NIGHT THROUGH FRIDAY NIGHT...THE 00Z GFS/ECMWF OPERATIONAL
RUNS ARE IN EXCELLENT AGREEMENT ON LARGE SCALE FEATURES. THE
COMBINATION OF RISING HEIGHTS OVER THE PLAINS AND THE MEAN LONGWAVE
TROUGH BECOMING POSITIONED OVER THE EASTERN CONUS WILL RESULT IN
MUCH QUIETER WEATHER OVER THE FORECAST AREA. A DRY CONTINENTAL AIRMASS
WILL BUILD SOUTHWARD AND BRING TEMPERATURES ABOUT 5 DEGREES COOLER
THAN AVERAGE FOR THIS TIME OF YEAR.
NEXT WEEKEND...THE AFOREMENTIONED FRONTAL BOUNDARY WILL STALL OVER
THE NRN GULF THIS WEEK...AND THE GFS/ECMWF SHOW SOME INDICATIONS
THAT THE BOUNDARY/MOISTURE WILL RETURN NORTH BRINGING A CHANCE FOR
SHOWERS/TSTMS TO THE AREA. /EC/
&&
.AVIATION...WILL SEE PREVAILING MVFR CIGS THROUGH THE EARLY MORNING
WITH BKN-OVC BASES FROM 2-3 THOUSAND FT. SHOWERS WILL INCREASE IN
COVERAGE FOR PERIODS OF HEAVY RAINFALL AND ISOLATED TSTMS. SLY WIND
FROM 15-25 MPH WILL PERSIST OVER NWRN ZONES WITH HIGHER GUSTS. WIND
WILL GRADUALLY DIMINISH THIS MORNING AND SETTLE TO 10-15 MPH BY
NOON. CONDITIONS WILL BEGIN TO IMPROVE OVER NORTHWEST ZONES DURING
THE AFTERNOON AS DRIER AIR BEGINS TO SEEP IN. /03/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 84 66 79 59 / 82 59 25 13
MERIDIAN 85 67 79 58 / 81 71 30 13
VICKSBURG 83 65 80 57 / 81 44 20 14
HATTIESBURG 86 71 81 61 / 73 70 36 10
NATCHEZ 82 63 77 58 / 83 57 23 7
GREENVILLE 83 61 80 56 / 57 26 10 13
GREENWOOD 82 61 78 56 / 77 33 14 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MSZ018-019-
025>027-034>036-040-041.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ034-040-041-047-
053-059>061.
LA...LAKE WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR LAZ007>009.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ007>009-015-016-
023>026.
AR...LAKE WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR ARZ074-075.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ074-075.
&&
14Hazardous weather outlook, Sep 14, 6:15 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 615 AM CDT SUN SEP 14 2008 MSZ029>033-037>039-044>046-050>052-055>058-063>066-072>074-151130- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 615 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS WITH WIND GUSTS UP TO 25 MPH WILL CONTINUE THIS MORNING AS IKE MOVES NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATER TODAY AND TONIGHT AS STORMS WILL HAVE THE CAPABILITY TO DROP A QUICK ONE TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>043-047>049-053-054-059>062-151130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 615 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND A FEW TORNADOES WILL BE POSSIBLE TODAY AS IKE MOVES NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY REGION. BANDS OF SHOWERS AND THUNDERSTORMS ACCOMPANIED BY STRONG WIND GUSTS AND A RISK FOR TORNADOES WILL CONTAIN VERY HEAVY RAIN TODAY INTO THIS EVENING. ALSO...STRONG SOUTHERLY WIND GUSTS UP TO 30 MPH WILL PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 14, 7:10 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM FLASH FLOOD HOLLANDALE 33.17N 90.85W
09/14/2008 WASHINGTON MS LAW ENFORCEMENT
LOCAL POLICE REPORT 1 TO 2 FEET OF WATER FLOODING A FEW
OF THE ROADS IN TOWN.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 4:37 AM CDT | Flash Flood Warning | JAN | East Carroll, West Carroll | 3 hr |
| Sep 14, 9:11 AM CDT | Flash Flood Warning | JAN | Franklin, Richland | 109 min |
| Sep 14, 10:16 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 119 min |
| Sep 14, 10:54 AM CDT | Flash Flood Warning | JAN | Tensas | 100 min |
| Sep 14, 11:18 AM CDT | Flash Flood Warning | JAN | Madison | 94 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.